Kansas, 2008

Tornadoes and Hail in Kansas, May 26 to 27, 2008

May 26 to 27, 2008 · NWS DDC · 51 events in 13 counties and zones

The final severe weather outbreak produced from the slow moving upper level disturbance produced hail and a few tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

The final severe weather outbreak produced from the slow moving upper level disturbance produced hail and a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 26, 2:26 PM CST, 31 minutes earlier.

Area forecast discussion, May 26, 2:26 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CDT MON MAY 26 2008

.DISCUSSION...

DAYS 1-2...

ONE MORE ROUND OF SEVERE WEATHER TONIGHT WILL BE THE MAIN FORECAST
CONCERN FOR THE NEXT TWO DAYS.

SOUTHWESTERLY FLOW ALOFT HAS CONTINUED ACROSS THE WESTERN PLAINS
THIS MORNING, WITH A WEAK RIPPLE EVIDENT IN THE 500MB TEMP FIELD
AND WV LOOP COMING UP THROUGH WEST TX. A WARM PLUME AT 700MB
ACROSS THE SOUTHWESTERN PLAINS HAS KEPT THINGS NICELY CAPED SO
FAR. BEST 850MB MOISTURE WAS DOWN OVER OK AND TX AT 12Z, ALTHOUGH
THE SPC MESOANALYSIS HAS SOME 10-15 C DEWPOINTS OVER OUR EASTERN
COUNTIES FOR 19Z. THE SFC FRONT HAS MOVED MORE SLOWLY THAN
ANTICIPATED, HANGING AROUND THE TQK-GCK AREA THE LAST FEW HOURS. A
OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION OVER EASTERN KANSAS
WAS LOCATED NEAR HYS-PTT DOWN INTO NORTHEAST OK. RICH DEWPOINT HAD
COME UP INTO OUR SOUTHEASTERN CWA, WITH VALUES IN THE 70S ALL THE
WAY UP TO GBD. THE DRYLINE HAS NOT BEEN WELL DEFINED SO FAR, BUT
SOME CONVECTION AS ALREADY STARTED ALONG THE MOIST AXIS IN THE
EASTERN TX PANHANDLE.

SHORT FUSE COMPOSITE HAS CALCULATED CAPE VALUES OF OVER 4500 J/KG
JUST SOUTH OF P28, ALTHOUGH THERE IS STILL SOME MIXING THAT NEEDS
TO BE DONE TO REMOVE THE CAP. FURTHER WEST, THE CAP IS WEAKER, BUT
CAPE VALUES ARE LESS, DEWPOINTS ARE NOT AS HIGH, AND SHEAR IS
MINIMAL. THINK THAT OUR BEST CHANCES FOR SEVERE WILL BE FURTHER
EAST, BUT CANT RULE OUT SOMETHING POPPING UP AND PUTTING OUT
QUARTER SIZED HAIL, SO WILL KEEP SEVERE MENTION IN THE WEST SOUTH
OF THE FRONT. BEST CHANCES FOR VERY LARGE HAIL WILL BE EAST OF A
ASHLAND TO DODGE CITY TO LACROSSE LINE WHERE THE BEST MOISTURE
WILL BE. NEAR THE OLD OUTFLOW BOUNDARY, AS WELL AS NEAR THE FRONT,
THERE COULD BE SOME TORNADOES POSSIBLE AS SHEAR IS MAXIMIZED
LOCALLY. BEST LOW LEVEL HELICITY VALUES ARE WELL BEHIND THE FRONT
AND OUTFLOW BOUNDARY IN EASTERN KS, WHERE AIR WILL ALSO BE FAIRLY
STABLE. HOWEVER, AROUND P28-PTT-GBD AND ABOUT ONE COUNTY ROW WEST
OF THERE, THERE COULD BE ENOUGH SHEAR TO GET THINGS ROTATING.
TORNADO WATCH IS IN EFFECT, AND WILL CONTINUE THE BEST
THUNDERSTORM CHANCES FOR THE EAST. STORMS WILL BECOME MORE
NUMEROUS THEN FORM AN MCS AND MOVE EASTWARD OUT OF THE AREA
TOWARDS MORNING.

BY TOMORROW, THE TROUGH OVER NV/UT TODAY WILL HAVE EJECTED A
SIGNIFICANT SHORTWAVE OUT INTO NEB AND SD. THIS SHOULD HELP PUSH
THE COLD FRONT THE REST OF THE WAY THROUGH THE CWA. COLD AIR
ADVECTION WILL BE VERY STRONG BEHIND THE FRONT, WITH 850MB TEMPS
GETTING DOWN AROUND 3 C IN OUR NORTH BY AFTERNOON. WITH THE FRONT
NOT MOVING THROUGH OUR SOUTHEASTERN COUNTIES UNTIL MID MORNING,
THERE COULD ACTUALLY BE AN NON-DIURNAL TEMPERATURE CURVE WITH
FALLING TEMPS IN THE AFTERNOON. LOCATIONS BEHIND THE FRONT WILL
STAY SOCKED IN WITH STRATUS AND TEMPERATURES WILL ONLY BE IN THE
UPPER 50S TO LOW 60S. WITH MODEL SOUNDINGS SHOWING A FAIRLY DECENT
SATURATED LAYER BELOW 800MB, WILL CONTINUE TO KEEP THE LOW POPS WE
HAVE GOING FOR DRIZZLE OR LIGHT RA.

RIDGING WILL START BUILDING INTO THE PLAINS STATES BY TUESDAY
NIGHT, WITH THE SFC HIGH OVER THE NORTHERN PLAINS AND UPPER MS
VALLEY. WINDS WILL STAY TO THE NORTH TO NORTHEAST WITH UPSLOPE.
STRATUS WILL CONTINUE TO STICK AROUND, WITH SOME DRIZZLE NOT OUT
OF THE QUESTION. THE HIGH WILL START TO MOVE EAST DURING THE DAY
ON WEDNESDAY, WITH WINDS SHIFTING BACK TO THE SOUTHEAST. STRATUS
SHOULD HANG AROUND OUR EASTERN COUNTIES FOR THE EARLY PART OF THE
DAY, NOT MIXING OUT UNTIL AFTERNOON. LOWERED HIGHS A BIT IN THAT
AREA, AND MAY HAVE TO GO EVEN LOWER IF IT LOOKS LIKE THE STRATUS
WILL NOT MIX OUT AT ALL. WESTERN COUNTIES SHOULD SEE SOME SUN AND
GET UP INTO THE 70S.

DAYS 3-7...

THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES THROUGH 168 HRS. OUR FIRST CHANCE OF STORMS WILL BE
ON THURSDAY ALONG THE DRYLINE(AHEAD OF THE NEXT SHORTWAVE TROUGH).
THIS TROUGH WILL PASS ACROSS THE NORTHERN AND CENTRAL PLAINS
ON FRIDAY, WITH THE FRONT DANGLING BACK INTO SOUTHERN KANSAS BY
AFTERNOON. A FEW STORMS COULD FIRE ALONG THIS FRONT BUT THE
BEST DYNAMICS WILL BE WELL NE.

AFTER THIS, THE EC/GFS ADVERTISE A FLAT RIDGE OVER THE PLAINS
AS OPPOSED TO A AMPLIFIED ONE. THIS WOULD ALLOW FOR RETURN FLOW
UP THE HIGH PLAINS AND FRONT RANGE. THIS IS A FAVORABLE PATTERN
FOR STORM CLUSTERS TO DEVELOP OFF THE PALMER DIVIDE AND RATON MESA
IN THE AFTERNOON AND THEN DRIFT INTO OUR WESTERN COUNTIES IN THE
EVENING. SO AT LEAST ISOLATED STORMS ARE POSSIBLE SAT-SUN.

THE ECMWF DEVELOPS A LARGE TROUGH IN THE WEST FOR DAYS 8-10.
THIS MEANS ABOVE CLIMO TEMPS, AND PERHAPS STORMS IF THE FRONT
IS FAR ENOUGH SOUTH. THE DETAILS ARE TOO UNCLEAR THIS FAR OUT.

TEMPS WILL BE ABOVE CLIMO STARTING SATURDAY AND CONTINUING
PERHAPS THROUGH JUNE 6.

.AVIATION...

THUNDERSTORMS ARE POSSIBLE AT ALL 3 TAF SITES THIS EVENING.
THESE COULD BE LOCALLY SEVERE. LOW CLOUDS WILL GRADUALLY MOVE
SOUTH TONIGHT BEHIND THE COLD FRONT. BUT THIS FRONT WILL BE
A VERY SLOW MOVER. CEILINGS WILL LIKELY DROP TO 1000FT BY
MORNING AND STAY THERE THROUGH THE END OF THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  63  46  73 /  50  30  20   0
GCK  54  56  45  74 /  50  30  20   0
EHA  56  63  47  78 /  30  20  20   0
LBL  58  63  46  76 /  30  20  20   0
HYS  53  57  44  68 /  90  30  20   0
P28  66  77  49  71 /  90  30  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/24/24
Hazardous weather outlook, May 26, 11:17 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 PM CDT MON MAY 26 2008

KSZ031-045-046-064-076>078-086-087-271730-
ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM. SOME OF THESE
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR WESTERN KANSAS THURSDAY
EVENING AND ACROSS ALL OF SOUTHWEST KANSAS BY FRIDAY EVENING. SOME
OF THESE ISOLATED STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-271730-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP AFTER 3 PM WITH VERY LARGE HAIL
AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-043-044-061>063-074-075-084-085-271730-
TREGO-SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
STEVENS-
1217 PM CDT MON MAY 26 2008 /1117 AM MDT MON MAY 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
BUT THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY EVENINGS.
SOME OF THESE COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

46 hail, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hodgeman

When
May 26, 2:57 PM CST
Where
Hodgeman County, 10.63 mi WNW of Jetmore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.140, -100.080

Pea to quarter sized hail covered the ground.

Hail, Hodgeman

When
May 26, 3:16 PM CST
Where
Hodgeman County, 6.22 mi S of Hanston
Measured
1.75 in hail
Reported by
Public
Coordinates
38.030, -99.720

Hail, Hodgeman

When
May 26, 3:20 PM CST
Where
Hodgeman County, 4.18 mi S of Hanston
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
38.060, -99.710

Hail, Hodgeman

When
May 26, 3:25 PM CST
Where
Hodgeman County, 5.55 mi S of Hanston
Measured
1 in hail
Reported by
Public
Coordinates
38.040, -99.710

Hail, Hodgeman

When
May 26, 3:27 PM CST
Where
Hodgeman County, 5.15 mi ESE of Hanston
Measured
1.75 in hail
Reported by
Public
Coordinates
38.080, -99.640

Hail, Edwards

When
May 26, 3:34 PM CST
Where
Edwards County, 4.2 mi S of Ardell
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
37.820, -99.509

Hail, Morton

When
May 26, 3:40 PM CST
Where
Morton County, 9.71 mi NW of Richfield
Measured
0.88 in hail
Reported by
Public
Coordinates
37.380, -101.890

Hail, Hodgeman

When
May 26, 3:43 PM CST
Where
Hodgeman County, 3.82 mi SSE of Gray
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.120, -99.620

Hail, Kiowa

When
May 26, 3:45 PM CST
Where
Kiowa County, 9.73 mi S of Mullinville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.440, -99.500

Hail, Edwards

When
May 26, 3:45 PM CST
Where
Edwards County, 8 mi SW of Kinsley
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
37.838, -99.524

Hail, Morton

When
May 26, 3:46 PM CST
Where
Morton County, 9.71 mi NW of Richfield
Measured
1.75 in hail
Reported by
Public
Coordinates
37.380, -101.890

Hail, Ford

When
May 26, 3:50 PM CST
Where
Ford County, 3.21 mi NNW of Dodge City
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
37.790, -100.050

The hail was very isolated and fell from a newly developing updraft.

Hail, Pawnee

When
May 26, 4:00 PM CST
Where
Pawnee County, 4 mi E of Rozel
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.200, -99.326

Hail, Kiowa

When
May 26, 4:10 PM CST
Where
Kiowa County, 0.88 mi NE of Mullinville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.590, -99.470

Hail, Kiowa

When
May 26, 4:20 PM CST
Where
Kiowa County, 8 mi S of Greensburg
Measured
0.75 in hail
Reported by
Public
Coordinates
37.484, -99.300

Hail, Kiowa

When
May 26, 4:25 PM CST
Where
Kiowa County, 4.87 mi S of Greensburg
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
37.530, -99.290

Hail, Pawnee

When
May 26, 4:30 PM CST
Where
Pawnee County, 2.28 mi WSW of Hamburg
Measured
0.88 in hail
Reported by
Public
Coordinates
38.110, -99.210

Hail, Kiowa

When
May 26, 4:35 PM CST
Where
Kiowa County, 5 mi N of Greensburg
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.672, -99.300

Hail, Grant

When
May 26, 4:37 PM CST
Where
Grant County, 2.82 mi S of Stano Station
Measured
1 in hail
Reported by
Public
Coordinates
37.530, -101.490

Hail, Meade

When
May 26, 4:40 PM CST
Where
Meade County, 7.74 mi E of Meade State Park
Measured
1 in hail
Reported by
Public
Coordinates
37.160, -100.280

Hail, Meade

When
May 26, 5:00 PM CST
Where
Meade County, 3.83 mi SSE of Fowler Arpt
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.330, -100.150

Tornado, Kiowa

When
May 26, 5:04 PM CST to 5:05 PM CST
Where
Kiowa County, 4.31 mi S of Wellsford to 4.11 mi S of Wellsford
Rating
EF0
Path length
0.3 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
37.558, -99.031

This was a brief tornado that last about 30 seconds.

Hail, Pratt

When
May 26, 5:05 PM CST
Where
Pratt County, 3 mi W of Cullison
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.630, -98.955

Tornado, Stafford

When
May 26, 5:08 PM CST to 5:10 PM CST
Where
Stafford County, 1.11 mi NE of Macksville to 2.1 mi NE of Macksville
Rating
EF1
Path length
1 mi
Path width
100 yd
Property damage
$65,000
Reported by
Emergency Manager
Coordinates
37.981, -98.955

EF1 damage was done to trees and a pivot irrigation sprinkler.

Hail, Pawnee

When
May 26, 5:10 PM CST
Where
Pawnee County, 3.87 mi E of Hamburg
Measured
0.75 in hail
Reported by
Public
Coordinates
38.110, -99.100

Hail, Clark

When
May 26, 5:19 PM CST
Where
Clark County, 4.09 mi SSW of Minneola
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.380, -100.010

Hail, Clark

When
May 26, 5:30 PM CST
Where
Clark County, 2.3 mi WNW of Minneola
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
37.440, -100.010

Hail, Meade

When
May 26, 5:33 PM CST
Where
Meade County, 13 mi NNW of Meade
Measured
1 in hail
Reported by
Public
Coordinates
37.454, -100.421

Hail, Edwards

When
May 26, 5:49 PM CST
Where
Edwards County, 2.73 mi W of Kinsley
Measured
1.25 in hail
Reported by
Public
Coordinates
37.920, -99.470

Hail, Ford

When
May 26, 6:00 PM CST
Where
Ford County, 17 mi SSW of (Ddc)dodge City Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.543, -100.089

Hail, Ford

When
May 26, 6:04 PM CST
Where
Ford County, 0.55 mi W of Wright
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.780, -99.890

Tornado, Pratt

When
May 26, 6:05 PM CST to 6:07 PM CST
Where
Pratt County, 2.91 mi S of Pratt to 2.59 mi SSE of Pratt
Rating
EF0
Path length
1.2 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
37.608, -98.721

This tornado did not apparently come in contact with anything or was too weak to cause damage. It was video taped.

Hail, Pratt

When
May 26, 6:06 PM CST
Where
Pratt County, 2.82 mi S of Cullison
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
37.590, -98.910

Tornado, Pratt

When
May 26, 6:09 PM CST to 6:13 PM CST
Where
Pratt County, 3.22 mi ESE of Pratt to 2.87 mi WSW of Waldeck
Rating
EF1
Path length
2.2 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
37.631, -98.676

This video taped tornado produced EF1 damage to trees and power poles.

Hail, Kiowa

When
May 26, 6:10 PM CST
Where
Kiowa County, 6.22 mi N of Joy
Measured
1.75 in hail
Reported by
Public
Coordinates
37.690, -99.400

Hail, Edwards

When
May 26, 6:20 PM CST
Where
Edwards County, 1.49 mi SSE of Williams
Measured
0.88 in hail
Reported by
Public
Coordinates
37.800, -99.320

Hail, Ford

When
May 26, 6:45 PM CST
Where
Ford County, 5.63 mi S of Howell
Measured
0.88 in hail
Reported by
Public
Coordinates
37.700, -100.200

Hail, Pawnee

When
May 26, 7:00 PM CST
Where
Pawnee County, 7.03 mi SE of Burdett Rucker Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.100, -99.450

Hail, Ford

When
May 26, 7:06 PM CST
Where
Ford County, 6.03 mi SW of Wilroads Gardens
Measured
0.88 in hail
Reported by
Public
Coordinates
37.660, -100.010

Hail, Ford

When
May 26, 7:11 PM CST
Where
Ford County, 6.62 mi WSW of Wilroads
Measured
2 in hail
Reported by
Public
Coordinates
37.640, -100.010

Hail, Ford

When
May 26, 7:15 PM CST
Where
Ford County, 1.78 mi WSW of Wilroads
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
37.670, -99.930

Hail, Ford

When
May 26, 7:30 PM CST
Where
Ford County, 2.64 mi SW of Wilroads
Measured
2.75 in hail
Reported by
Public
Coordinates
37.650, -99.930

Hail, Rush

When
May 26, 7:30 PM CST
Where
Rush County, 2.82 mi N of La Crosse Hoover Arp
Measured
1.75 in hail
Reported by
Public
Coordinates
38.570, -99.330

Hail, Ellis

When
May 26, 7:40 PM CST
Where
Ellis County, 7.62 mi S of Ellis
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.820, -99.560

Hail, Ford

When
May 26, 7:50 PM CST
Where
Ford County, 0.69 mi N of Ford
Measured
0.88 in hail
Reported by
Public
Coordinates
37.640, -99.750

Thunderstorm Wind, Ford

When
May 26, 7:50 PM CST
Where
Ford County, 0.69 mi N of Ford
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.640, -99.750

Power poles were blown down by the high wind.

Hail, Ellis

When
May 26, 8:06 PM CST
Where
Ellis County, 1.38 mi N of Hog Back
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.940, -99.500

Hail, Kiowa

When
May 26, 8:35 PM CST
Where
Kiowa County, 4.87 mi N of Mullinville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.650, -99.470

Hail, Hodgeman

When
May 26, 9:47 PM CST
Where
Hodgeman County, 0.54 mi E of Jetmore
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.080, -99.890

Hail, Hodgeman

When
May 26, 9:50 PM CST
Where
Hodgeman County, 0.54 mi E of Jetmore
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.080, -99.890

Hail, Ellis

When
May 27, 12:00 AM CST
Where
Ellis County, 1.75 mi ESE of Hog Back
Measured
1 in hail
Reported by
Public
Coordinates
38.910, -99.470

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2008Every state in 2008This day in weather historyThe tornado archive for Kansas, 2008Warnings in Kansas, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109660, 109661, 109667, 109663, 109664, 109640, 109679, 109665, 109671, 109682, 109680, 109646, 109691, 109672, 109693, 109673, 109684, 109695, 109657, 109676, 109677, 109738, 109697, 109736, 109685, 109638, 109639, 109690, 109641, 109659, 109647, 109741, 109687, 109744, 109675, 109643, 109655, 109686, 109648, 109653, and more.